WIAS Preprint No. 222, (1996)

A duality-type method for the design of beams



Authors

  • Sprekels, Jürgen
  • Tiba, Dan

2010 Mathematics Subject Classification

  • 49D37 49D05

Keywords

  • variable domains, optimization, nonconvex duality

Abstract

We discuss the nonconvex optimal shape design problem of minimizing the weight of a loaded beam subject to deflection constraints. We associate to it a convex minimization problem which will play the role of a dual. The algorithm we propose has a global character and iterates between the two optimization problems via a so called "resizing rule".

Appeared in

  • Adv. Math. Sci. Appl. 9 (1999) no. 1 pp. 89-102

Download Documents